Announcement

Announcement Module
Collapse
No announcement yet.

Prednisone, weight gain, shortness of breath

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Prednisone, weight gain, shortness of breath

    I am pretty fed up with meds today. Saw the cardiologist and he says the swollen legs, water retention, and the unfortunate tremendous weight gain, 11 pounds in about three weeks,and about 40 pounds since six months ago, are all causing the right side of my heart to work really hard and it just can't do it, so he made a call to my rheumatologist who then called me and told me to stop the imuran and begin weaning myself off of the prednisone. I don't mind going off of it at all because I am so sick of panting whenever I walk even several feet, and not being able to do much of anything. The rheumatologist told me to call back if the pain comes back, I am tempted not to do so because I am so tired of not sleeping, swelling up and being so fat. I am also on plaquenil, methotrxate injections, folic acid.....I just came home from the doctor and cried,:sad: my puppy Keegan will be coming home very soon, I sign papers for him to be at my apartment on Monday, after that i can get him as soon as he gets his shots. I don't know a whole lot about other drugs that are tried with lupus, other that the ones I am one right now. Are there many more choices for pain besides NSAIDS which I cannot take?
    Karly:dog:

  • #2
    Hi Karly,

    I'm sorry to hear that you are having such a difficult time with your medications. I'm in the same boat as you, I think. I can't take NSAIDS either. I basically get by with hydromorphone. I take both long lasting and break through pills. It's not a solution, but it seems that is the only thing they can give me. Oh, and sleeping pills. I can't sleep either, but I need the rest to deal with the fatigue. So, I've started taking sleeping pills. It takes 2 kinds (I forget the names right now).

    Sorry I can't be of more help to you, but I am sympathetic to your situation.

    Hugs,

    Nutty

    Comment

    Working...
    X